Alert archive / Connecticut / Frost Advisories in 2016
Frost Advisory 1, NWS New York, NY
NWS New York, NY issued this frost advisory at Apr 14, 2016, 7:33 PM EDT for 4 counties in Connecticut; Orange County, Putnam County, New York; Passaic County, New Jersey. It took effect at Apr 15, 2016, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2016, 7:33 PM EDT (23:33 UTC)
- In effect from
- Apr 15, 2016, 12:00 AM EDT
- Expired
- Apr 15, 2016, 7:28 AM EDT
- In force
- 7 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Passaic County, NJ, Orange County, NY, Putnam County, NY
The radar
The Brookhaven radar (KOKX), 68 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153 WWUS71 KOKX 142333 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 733 PM EDT THU APR 14 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... CTZ005>008-NJZ002-NYZ067-068-150845- /O.NEW.KOKX.FR.Y.0001.160415T0400Z-160415T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 733 PM EDT THU APR 14 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY. * TEMPERATURES...RANGING FROM AROUND 30 TO THE MIDDLE 30S LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$
2 follow-up statements
652 WWUS71 KOKX 150724 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 324 AM EDT FRI APR 15 2016 ...WIDESPREAD FROST EARLY THIS MORNING... CTZ005>008-NJZ002-NYZ067-068-151200- /O.CON.KOKX.FR.Y.0001.000000T0000Z-160415T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 324 AM EDT FRI APR 15 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...IN THE LOW TO MIDDLE 30S. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$
564 WWUS71 KOKX 151128 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 728 AM EDT FRI APR 15 2016 CTZ005>008-NJZ002-NYZ067-068-151230- /O.CAN.KOKX.FR.Y.0001.000000T0000Z-160415T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 728 AM EDT FRI APR 15 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Apr 14, 4:47 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 14, 4:47 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 447 PM EDT THU APR 14 2016 .SYNOPSIS... HIGH PRESSURE WILL REMAIN NEARLY STATIONARY ACROSS EASTERN CANADA THROUGH FRIDAY...THEN SLOWLY SINKS SOUTH ACROSS THE REGION INTO THE WEEKEND. A COLD FRONT PASSES THROUGH THE AREA MONDAY NIGHT INTO TUESDAY MORNING FOLLOWED BY HIGH PRESSURE RETURNING FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SKC WITH LIGHT WIND. LOWS NEAR FREEZING OVER THE INTERIOR (20S FOR THE LONG ISLAND PINE BARRENS). WITH DEW POINT TEMPS IN THE MID 20S...NOT EXPECTING A HARD FROST NOR A WIDESPREAD HARD FREEZE. HAVE THUS INCLUDED PATCHY FROST IN THE FCST. LONG ISLAND PINE BARRENS IS THE EXCEPTION WITH A HARD FROST AND FREEZE - BUT CONDITIONS NOT WIDESPREAD. SO NO ADVISORY/WARNING. IT WAS 22 THIS MORNING AT KFOK...SO NOT MUCH "GROWING" OUT THERE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... HIGH PRESSURE REMAINS ANCHORED ACROSS EASTERN CANADA AND INTO THE NE STATES WITH CLEAR SKIES AND SEASONABLE TEMPS. MORE PATCHY FROST AND NEAR FREEZING TEMPS IN THE INTERIOR AND THE PINE BARRENS OF LONG ISLAND OVERNIGHT. && .LONG TERM /SATURDAY THROUGH THURSDAY/... EXCELLENT AGREEMENT AMONG THE MODELS WITH THE SYNOPTIC PATTERN THROUGH THE LONG TERM WITH HIGH PRESSURE IN CONTROL MOST OF THE TIME. FOR THE WEEKEND...LOW PRESSURE OVER THE WESTERN ATLANTIC MEANDERS SOUTHWARD TOWARD BERMUDA. THIS MIGHT BRING SOME CLOUD COVER TO FAR EASTERN SECTIONS OF THE CWA ON SATURDAY. OTHER THAN THIS...EXPECTING A MOSTLY CLEAR SKY BOTH DAYS. ALTHOUGH THERE IS A BETTER CHANCE OF SEA BREEZE DEVELOPMENT AND ADVANCEMENT ON SUNDAY...IT SHOULD STILL BE THE WARMER OF THE TWO DAYS WITH A SIMILAR MIXING DEPTH...BUT WITH WARMER TEMPS AT THE TOP OF THE MIXED LAYER ON SUNDAY. UPPER RIDGE BREAKS DOWN ON MONDAY WITH A COLD FRONT ADVANCING FROM THE NORTH. THE FRONT WILL STILL BE WELL ENOUGH TO THE NORTH BY DAY'S END...SO DRY WEATHER CONTINUES. HIGHS TEMPS WILL BE WARM...ABOUT 10- 15 DEGREES ABOVE NORMAL. THE COLD FRONT PASSES THROUGH MONDAY NIGHT/EARLY TUESDAY MORNING WITH LIMITED MOISTURE. WILL LEAVE IN A SLIGHT CHC OF SHOWERS FOR THIS PERIOD. BEHIND THE FRONT...HIGH PRESSURE BUILDS BACK IN WITH DRY WEATHER TUESDAY AFTERNOON THROUGH THURSDAY. AFTER A RETURN TO NEAR-NORMAL HIGH TEMPERATURES ON TUESDAY AND WEDNESDAY...THURSDAY WILL HAVE HIGHS BACK ABOVE NORMAL. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... VFR. THE SEA BREEZE MOVED THROUGH KLGA AROUND 2035Z...AND MAY NOT MOVE THROUGH KTEB UNTIL TOWARD 22Z IF AT ALL AS THE THE SEA BREEZE IS MAKING LITTLE PROGRESS TOWARD THE TERMINAL. COASTAL SEA BREEZE WILL DIMINISH AFTER SUNSET. WINDS BECOME LIGHT N- NE TONIGHT...INCREASING TOWARDS DAYBREAK FRIDAY. LIGHT AND VARIABLE WINDS ON FRIDAY WILL BECOME ONSHORE AT COASTAL TERMINALS AROUND 18Z. NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. TIMING OF SEA BREEZE FRI AFTERNOON MAY BE ADJUSTED 1-2 HOURS. KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. TIMING OF SEA BREEZE FRI AFTERNOON MAY BE ADJUSTED 1-2 HOURS. KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. TIMING OF SEA BREEZE FRI AFTERNOON MAY BE ADJUSTED 1-2 HOURS. .OUTLOOK FOR 18Z FRI THROUGH TUE... .FRI NIGHT...VFR. VARIABLE WIND LESS THAN 10 KT. .SAT-SAT NIGHT...VFR. NE WINDS 10-15 KT WITH GUSTS TO 20 KT DURING THE DAY ACROSS NYC/NJ METRO TERMINALS...POSSIBLY 5 KT HIGHER ACROSS EASTERN TERMINALS. .SUNDAY-MON...VFR. .MON NIGHT-TUE...MAINLY VFR. GUSTY N WINDS POSSIBLE TUE. && .MARINE... MARGINAL SMALL CRAFT CONDITIONS FOR SEAS DEVELOP ON THE EASTERN OCEAN FROM EAST TO WEST THIS EVENING AS SWELLS INCREASE TO 3 TO 5 FT. WEAK LOW PRESSURE OVER THE WESTERN ATLANTIC GRADUALLY DEEPENS OVER THE NEXT COUPLE OF DAYS GENERATING THE ESE SWELLS. GUSTS UP TO 20 KT ARE POSSIBLE ACROSS EASTERN LI SOUND AND PECONIC/GARDINERS BAYS. WINDS INCREASE FRIDAY NIGHT AND REACH 25 KNOTS. WITH THE LOW PRESSURE MEANDERING INVOF BERMUDA...A SWELL IS EXPECTED TO KEEP SCA CONDS ON THE OCEAN SATURDAY THROUGH MONDAY...ALTHOUGH THERE COULD BE GUSTS TO 25 KT AS WELL SAT AND SAT NIGHT. FOR THE REST OF THE WATERS...SUB-SCA CONDS DURING THIS PERIOD WITH PERHAPS A GUST OR TWO TO 25 KT OVER THE EASTERN SOUND AND BAYS DURING SATURDAY. FOR MONDAY NIGHT AND TUESDAY...MAINLY SUB-SCA WITH AN OFFSHORE FLOW. THERE COULD HOWEVER BE SOME GUSTS TO 25 KT ON THE OCEAN WATERS DURING TUESDAY. && .FIRE WEATHER... SATURDAY AFTERNOON...RH VALUES FALL INTO THE 20S UNDER FULL SUNSHINE. THIS MAY COMBINE WITH WIND GUSTS CLOSE TO 25 MPH ACROSS ACROSS LONG ISLAND AND SOUTHERN CONNECTICUT. && .HYDROLOGY... NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ350-353. && SYNOPSIS...JMC/TONGUE NEAR TERM...TONGUE SHORT TERM...TONGUE LONG TERM...JC AVIATION...IRD/MET MARINE...JC/TONGUE FIRE WEATHER... HYDROLOGY...JC/TONGUE
Hazardous weather outlook, Apr 14, 4:08 AM EDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 408 AM EDT THU APR 14 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-150815- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 408 AM EDT THU APR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-150815- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 408 AM EDT THU APR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Frost Advisories in Connecticut, 2016Frost Advisories in New York, 2016Frost Advisories in New Jersey, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.